Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 17, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 21, 2021, 4:09 PM EDT for Hillsborough County, Polk County, Florida. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2021, 4:09 PM EDT (20:09 UTC)
- Expired
- Jun 21, 2021, 4:30 PM EDT
- In force
- 21 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hillsborough County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 48 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:25 PM EDT | TSTM WND GST 59 | 3 N Willow Oak, FL | AWOS STATION KLAL LAKELAND REGIONAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted.
982 WUUS52 KTBW 212009 SVRTBW FLC057-105-212030- /O.NEW.KTBW.SV.W.0017.210621T2009Z-210621T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tampa Bay Area Ruskin FL 409 PM EDT Mon Jun 21 2021 The National Weather Service in Ruskin has issued a * Severe Thunderstorm Warning for... West central Polk County in central Florida... Northeastern Hillsborough County in west central Florida... * Until 430 PM EDT. * At 409 PM EDT, a severe thunderstorm was located near Medulla, or 7 miles southeast of Plant City, moving north at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lakeland, Plant City, Mulberry, Lakeland Linder Airport, Medulla, Gibsonia, Plant City Airport, Winston, Combee Settlement and Crystal Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2785 8193 2785 8213 2812 8219 2812 8188 TIME...MOT...LOC 2009Z 178DEG 12KT 2793 8204 HAIL...0.75IN WIND...60MPH $$ TBW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:10 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 21, 2:10 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 210 PM EDT Mon Jun 21 2021 .DISCUSSION (Tonight - Monday)... Clouds have thinned out significantly over the last couple of hours allowing for rapid surface heating and sea breeze initiation. Isolated showers and storms are now developing inland and moving toward the north and northeast. Expect storms to become more numerous over the interior this afternoon with some strong storms possible with gusty winds and some hail. Models, including convection allowing models, continue to show a southeasterly surge moving back across the peninsula and pushing storms back toward the Gulf coast this afternoon and evening. The latest HRRR now stops short of bringing convection back to the west of the I-75 corridor, and this seems more likely given just weak ridging moving back into the area from the southeast and no clear change in steering flow. I will still leave mention of storms for coastal areas this evening since even if the push doesn't make I-75, any outflow boundaries advancing northwestward could initiate some convection. As to the future, deep mid-level moisture is set to remain in place over our region through at least Thursday. We have strong upper-level ridging to our west over Texas and to our east over the Atlantic. In between we have general troughing with cyclonic flow. Weak perturbation in the flow will bring bouts of clouds and showers, mainly impacting the Nature Coast. Afternoon heating each day will result in scattered to numerous showers and storms mainly inland each day. By Friday - we see signs that the upper-level trough will weaken allowing the Texas and Atlantic ridge to become more continuous to our north. Also - We see the surface ridge axis lifting north while tropical waves/inverted troughs move westward through the Caribbean Sea. Assuming model trends are correct, the focus for afternoon storms will shift to the I-75 corridor and the Gulf coast. && .AVIATION... Initial thunderstorm activity developing east of the coastal TAF sites of TPA, PIE, and SRQ, so perhaps less chance of having TS over those terminals for the next few hours. Later, additional storms may develop and move toward the coastal TAF sites. Best chance at seeing storms overhead is at LAL this afternoon, so included tempo conditions there. VCTS elsewhere. && .MARINE... A surface ridge of high pressure will build over the waters tonight and remain in place through the end of the week. Some showers and storms are possible at any time, but not expecting any widespread coverage. Winds and seas will be light except in the vicinity of showers and storms. && .FIRE WEATHER... Very high humidity remains in place with higher than normal storm coverage over the interior expected for the next few days. No fire weather concerns. && .Preliminary Point Temps/PoPs... TPA 79 91 79 90 / 30 50 10 60 FMY 76 93 75 91 / 30 40 20 60 GIF 76 92 75 90 / 60 70 30 70 SRQ 77 91 76 89 / 20 50 10 50 BKV 73 91 72 89 / 40 60 20 60 SPG 79 89 79 88 / 20 50 10 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Jillson DECISION SUPPORT...McMichael
In the hours before
Special weather statement, Jun 21, 1:27 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
127 PM EDT Mon Jun 21 2021
FLZ239-211800-
Inland Levy FL-
127 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LEVY COUNTY UNTIL
200 PM EDT...
At 127 PM EDT, Doppler radar was tracking a strong thunderstorm near
Trenton, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of north central Levy
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2958 8276 2956 8275 2957 8266 2954 8265
2954 8256 2943 8274 2958 8287
TIME...MOT...LOC 1727Z 233DEG 15KT 2955 8274
TBWSpecial weather statement, Jun 21, 2:35 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
235 PM EDT Mon Jun 21 2021
FLZ056-255-211915-
Inland Manatee FL-Hardee FL-
235 PM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDEE AND EASTERN
MANATEE COUNTIES UNTIL 315 PM EDT...
At 234 PM EDT, Doppler radar was tracking strong thunderstorms near
Myakka City, or 20 miles northwest of Arcadia, moving north at 10
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Myakka City, Duette and Myakka Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2758 8231 2764 8205 2734 8199 2734 8205
2732 8206 2729 8220
TIME...MOT...LOC 1834Z 161DEG 9KT 2739 8213
TBWSpecial weather statement, Jun 21, 3:55 PM EDT, 14 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 355 PM EDT Mon Jun 21 2021 FLZ052-251-212030- Polk-Inland Hillsborough- 355 PM EDT Mon Jun 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL POLK AND NORTHEASTERN HILLSBOROUGH COUNTIES... At 354 PM EDT, a strong thunderstorm was located near Medulla, or 8 miles southeast of Plant City, moving north at 15 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Lakeland, Plant City, Lakeland Linder Airport, Medulla, Mulberry, Plant City Airport, Winston, Lakeland Highlands and Willow Oak. If outdoors, consider seeking shelter inside a building. LAT...LON 2781 8195 2781 8216 2809 8222 2809 8192 TIME...MOT...LOC 1954Z 178DEG 12KT 2789 8207 TBW
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:27 PM EDT | Special Weather Statement | TBW | Gilchrist | 33 min |
| Jun 21, 2:35 PM EDT | Special Weather Statement | TBW | Manatee | 40 min |
| Jun 21, 3:55 PM EDT | Special Weather Statement | TBW | Hillsborough | 35 min |
| Jun 21, 4:21 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 24 min |
| Jun 21, 4:47 PM EDT | Special Weather Statement | TBW | Polk | 28 min |
| Jun 21, 5:56 PM EDT | Special Weather Statement | TBW | Highlands | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.